Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 2009, 1:50 PM MDT for Baca County, Colorado. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 1:50 PM MDT (19:50 UTC)
- Expired
- Jun 14, 2009, 2:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Dodge City radar (KDDC), 204 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:20 PM MDT | HAIL 0.75 | 1 W Walsh, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 141950
SVRPUB
COC009-142045-
/O.NEW.KPUB.SV.W.0045.090614T1950Z-090614T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 245 PM MDT...
* AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF VILAS...OR ABOUT 15 MILES SOUTHEAST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
STONINGTON.
WALSH.
TWO BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.
&&
LAT...LON 3724 10204 3720 10234 3730 10252 3764 10238
3764 10204
TIME...MOT...LOC 1950Z 215DEG 29KT 3733 10236
$$4 follow-up statements
000
WWUS55 KPUB 142001
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUN 14 2009
COC009-142045-
/O.CON.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
201 PM MDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN BACA COUNTY...
AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR WALSH...OR 16 MILES EAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WALSH.
TWO BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.
&&
LAT...LON 3724 10204 3726 10227 3733 10250 3764 10238
3764 10204
TIME...MOT...LOC 2001Z 212DEG 25KT 3738 10232
$$000
WWUS55 KPUB 142013
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT SUN JUN 14 2009
COC009-142045-
/O.CON.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
213 PM MDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN BACA COUNTY...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 3 MILES NORTH OF WALSH...AND WAS MOVING TOWARD THE
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHEASTERN BACA
COUNTY...INCLUDING HIGHWAY 116 EAST OF TWO BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.
&&
LAT...LON 3733 10224 3741 10242 3764 10237 3764 10204
3732 10204
TIME...MOT...LOC 2012Z 215DEG 24KT 3745 10227
$$000
WWUS55 KPUB 142025
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT SUN JUN 14 2009
COC009-142045-
/O.CON.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
225 PM MDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN BACA COUNTY...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 10 MILES EAST OF TWO BUTTES...AND WAS MOVING TOWARD
THE NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHEASTERN BACA
COUNTY...INCLUDING HIGHWAY 116 EAST OF TWO BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.
&&
LAT...LON 3745 10204 3738 10214 3748 10236 3764 10236
3764 10204
TIME...MOT...LOC 2024Z 215DEG 24KT 3752 10221
$$000
WWUS55 KPUB 142038
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN JUN 14 2009
COC009-142048-
/O.EXP.KPUB.SV.W.0045.000000T0000Z-090614T2045Z/
BACA CO-
238 PM MDT SUN JUN 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY
EXPIRES AT 245 PM MDT...
LAT...LON 3745 10204 3738 10214 3748 10236 3764 10236
3764 10204
TIME...MOT...LOC 2038Z 215DEG 24KT 3760 10214
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:00 AM MDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 14, 5:00 AM MDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 500 AM MDT SUN JUN 14 2009 .SHORT TERM... (TODAY AND TONIGHT) ...SEVERE WEATHER THREAT CONTINUES ACROSS THE SOUTHEAST PLAINS TODAY... SOUTHERN COLORADO IS STUCK IN A RUT. ONCE AGAIN TODAY...WE WILL REPEAT THE PATTERN OF THE PAST FEW DAYS...STARTING OUT WITH LOW CLOUDS ON THE PLAINS IN THE MORNING...FOLLOWED BY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE. MUCH LIKE YESTERDAY...THERE IS A DEFINITE SHORTWAVE TO TAKE AIM AT SOUTHERN COLORADO IN THE AFTERNOON. THE WAVE CAN BE SEEN SWIRLING IN IR SATELLITE IMAGERY OVER SOUTHERN NEVADA AND ARIZONA THIS MORNING. THIS WAVE IS PROGGED TO EJECT NORTHEAST ACROSS SOUTHERN COLORADO DURING THE AFTERNOON HOURS. SOUTHERN COLORADO WILL PRETTY MUCH TAKE A DIRECT HIT FROM THIS WAVE...SO WE SHOULD SEE A GOOD SHOW OF CONVECTIVE ACTIVITY AS IT MOVES ACROSS. THE WAVE WILL ACT ON AIR THAT IS VERY MOIST AT THE SURFACE. THE KPUB DEWPOINT AT 11Z THIS MORNING WAS A JUICY 58 DEGREES. ADDITIONALLY...0-6KM BULK SHEAR VALUES...ALTHOUGH GENERALLY LOWER THAN YESTERDAY...WILL STILL BE IN A GOOD RANGE TO SUPPORT ROTATING CONVECTION...WITH VALUES BETWEEN 35 AND 55 KNOTS ACROSS THE PLAINS. THE BEST SHEAR TODAY LOOKS LIKE IT WILL END UP SOMEWHERE NORTHEAST OF A LINE FROM COLORADO SPRINGS TO KIM. THIS IS THE AREA WHERE SURFACE WINDS ARE MORE SOUTHEASTERLY VS THE SOUTHWESTERLY WINDS ALOFT. WEST OF THIS LINE...THE SURFACE FLOW LOOKS GENERALLY IN MORE ALIGNMENT WITH THE UPPER FLOW...RESULTING IN LESS SHEAR. PRIMARY THREATS AGAIN TODAY LOOK TO BE LARGE HAIL (UP TO 2.5 INCHES IN DIAMETER)...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES...WITH THE BEST TORNADO THREAT NORTHEAST OF THE COLORADO SPRINGS TO KIM LINE. THUNDERSTORM INITIATION TODAY MAY BE A BIT SOONER THAN YESTERDAY AS THE INCOMING SHORTWAVE LOOKS TO ARRIVE A COUPLE HOURS EARLIER. AFTER 11 AM FOR THE MOUNTAINS...AND AFTER 1 PM FOR THE PLAINS IS PROBABLY REASONABLE. THE 06Z RUN OF THE NAM12 HAS THE CONVECTION DONE BY MIDNIGHT. HOWEVER...THE 00Z RUN WAS A LITTLE SLOWER TO END THINGS. THINGS WILL PROBABLY QUIET DOWN BY MIDNIGHT...BUT YOU NEVER KNOW. WILL JUST HAVE TO WAIT AND SEE HOW THINGS EVOLVE. LW .LONG TERM... (MONDAY THROUGH SATURDAY) ANOTHER ACTIVE SEVERE WEATHER DAY EXPECTED MONDAY AFTERNOON/EVENING AS YET ANOTHER SIGNIFICANT SHORTWAVE EJECTS OUT OF THE BASE OF THE WEST COAST TROF. SURFACE BOUNDARY IS FORECAST TO EXTEND FROM SOUTHEAST COLORADO THROUGH SOUTHERN KANSAS. AT THIS TIME...SHEAR VALUES AGAIN LOOK SUFFICIENT FOR ROTATING STORMS AND POSSIBLY A FEW TORNADOES. ON TUESDAY...UPPER LEVEL RIDGE AXIS BUILDS IN AND WARMER AND DRIER CONDITIONS ARE EXPECTED. STILL COULD SEE A FEW THUNDERSTORMS DEVELOP AS LOW LEVEL MOISTURE REMAINS TRAPPED UNDERNEATH THE RIDGE. RIDGE HANGS IN THROUGH WEDNESDAY WITH TEMPERATURES BECOMING QUITE WARM WITH HIGHS IN THE 80S AND 90S AT THE LOWER ELEVATIONS. THUNDERSTORM CHANCES ARE CONFINED TO THE HIGHER ELEVATIONS WITH DOWNSLOPE FLOW ON THE PLAINS. ON THURSDAY...NORTHERN STREAM SHORTWAVE MOVES THROUGH THE AREA WITH ASSOCIATED COLD FRONT PROGGED TO MOVE THROUGH THE CWA DURING THE AFTERNOON. BUMPED POPS UP SOME LATE THURSDAY WITH FRONTAL PASSAGE...BUT LOW LEVLE MOISTURE IS A LIMITING FACTOR. ON FRIDAY...NORTHWEST FLOW ALOFT PERSISTS AND HAVE LOWERED TEMPS A FEW DEGREES WITH SURFACE HIGH BUILDING IN AND UPSLOPE FLOW ON THE PLAINS. NOT A LOT OF MOISTURE TO WORK WITH SO KEPT POPS LOW. WITH LATE JUNE SUNSHINE AND DRY AIRMASS...TEMPS SHOULD STILL WARM INTO THE 80S TO LOWER 90S AT THE LOWER ELEVATIONS. SUMMER LOOKS LIKE IT IS ON THE WAY FOR SATURDAY AND BEYOND. STARK && .AVIATION... CONCERNS ARE SIMILAR TO LAST FEW DAYS. MVFR/IFR CLOUDS AND LOCAL MVFR VSBYS THIS MORNING ON THE PLAINS...FOLLOWED BY AFTERNOON AND EVENING THUNDERSTORMS...SOME SEVERE. PRIMARY THREATS ARE HAIL UP TO 2.5 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. CONVECTION SHOULD DIMINISH BY MIDNIGHT MOST AREAS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/40
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 600 AM MDT SUN JUN 14 2009 COZ058>089-093>099-151200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 600 AM MDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AFTER 11 AM...AND THEN BEGIN SPILLING ONTO THE PLAINS AFTER 1 PM. STORMS WILL THEN CONTINUE TO DEVELOP EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A GOOD CHANCE FOR SEVERE WEATHER TODAY...WITH SEVERAL SEVERE THUNDERSTORMS LIKELY. THE PRIMARY THREATS FROM STORMS TODAY WILL BE HAIL UP TO 2.5 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. AT THIS TIME...IT APPEARS THAT THE GREATEST TORNADO THREAT TODAY WILL LIE NORTHEAST OF A LINE FROM COLORADO SPRINGS TO KIM. THIS IS THE AREA WHERE THE SURFACE FLOW LOOKS TO MOST STRONGLY OPPOSE THE FLOW ALOFT...CREATING THE MOST WIND SHEAR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND EVENING. SOME OF THE STORMS...NORTH OF A LINE FROM COLORADO SPRINGS TO SPRINGFIELD...WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. FROM TUESDAY THROUGH SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY OVER THE MOUNTAINS. SMALL HAIL...GUSTY WINDS AND LIGHTNING ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY ACROSS THE SOUTHEAST PLAINS BETWEEN 1 PM AND MIDNIGHT. 50/40
In the hours before
Special weather statement, Jun 14, 1:43 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 143 PM MDT SUN JUN 14 2009 COZ099-142015- SPRINGFIELD VICINITY/BACA COUNTY- 143 PM MDT SUN JUN 14 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF VILAS...OR 17 MILES SOUTHEAST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... STONINGTON. VILAS. WALSH. TWO BUTTES. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:21 PM MDT | Tornado Warning | PUB | Baca | 54 min |
| Jun 13, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 63 min |
| Jun 13, 6:46 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Prowers | 59 min |
| Jun 13, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 20 min |
| Jun 13, 7:16 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 24 min |
| Jun 13, 8:02 PM MDT | Areal Flood Advisory | PUB | El Paso | 77 min |
| Jun 13, 9:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 64 min |
| Jun 13, 9:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 66 min |
| Jun 13, 10:27 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 33 min |
| Jun 13, 10:45 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 60 min |
| Jun 13, 11:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 83 min |
| Jun 14, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 53 min |
| Jun 14, 5:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.